Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Blood test showed creatinine 1.52 H, eGFR 56 L, hemoglobin 17.6 H, hematocrit 52.1 H. What's wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1997
Answered : 267 Questions
i just got blood work done and have some things i have questions on? I am 42 6'5" 295# I do TRT and HGH my fasting glucose was 106 H, Creatinine 1.52 H, eGFR 56 L, Hemoglobin 17.6 H, Hematocrit 52.1 H, Platelet Count 135 L. I just finished post cycle therapy and at time of blood collection i was in pct 1000iu hcg every day. armidex and nolvadex every other day.
Posted Thu, 6 Dec 2012 in X-ray, Lab tests and Scans
Answered by Dr. Aparna Amritsagar 4 hours later

Thanks for writing your query to us.

Your blood reports are abnormal. Blood sugar level is borderline raised; Serum creatinine is raised & eGFR is low; Hemoglobin is high; hematocrit is high and platelet count is high. This could also be due to the side effect of the drugs that are being used in the chemotherapy cycle. Therefore, don't worry all this abnormal levels can also be managed appropriately. Consult your treating oncologist and discuss about it.

Nolvadex & armidex are potent anti estrogen used in the treatment of breast cancer and as a preventive measure in those who have genetic predisposition for breast cancer. Nolvadex is most popular on cycle anti estrogen used. There are enzymes in male body called aromatase, which are capable of altering testosterone so that it forms estradiols - an estrogen derivative. Increased levels of estrogen can lead to development of breast tissues in male called as gyneacomastia and associated with some breast tumours. Besides that, high levels of estrogen can also lead to water retention in body giving rise to bloating & weight gain.
Therefore, to deal with these side effects novaldex and armidex are used as an anti estrogen on cycle or post cycle to normalise testosterone production quickly.

I hope I have answered your query. If you have any further question, I will be happy to help you.

Wish you good health...

Above answer was peer-reviewed by
Follow-up: Blood test showed creatinine 1.52 H, eGFR 56 L, hemoglobin 17.6 H, hematocrit 52.1 H. What's wrong? 59 minutes later
I'm doing testosterone replacement therapy not chemotherapy. And my platelet count is low not high.
Answered by Dr. Aparna Amritsagar 1 hour later

I apologize for the error. Let me try again to explain what may be happening.

Novaldex and Armidex, which are antiestrogen drugs, have beneficial effects in normalizing testosterone production. Further supplementing Testosterone with HCG can stabilize the serum levels, prevent testicular atrophy & help to keep hormones balanced while improving the well being & libido. These are additional roles of above drugs, apart from the ones that I mentioned in my previous reply.

Now the probable relationship between these drugs / testosterone replacement is as follows:

1. There are side effects of testosterone replacement therapy. The prostrate grows normally under the stimulation of testosterone. Sometimes the prostate can grow larger squeezing the tube carrying urine called urethra & this can lead to difficulty in passing urine thus affecting the kidney function.

2. Testosterone supplements increases the red blood cell count making blood thicker & more prone to clot - hence the increase in Hemoglobin & hematocrit level.

3. Testosterone regulates the population of thromboxane A2 receptors of platelet & platelet aggregation. Platelet aggregation (clumping) as measured on automated hematology analyzer can give rise to low platelet count.

That being said, your values do not need any further medical attention except for frequent monitoring. Please discuss further with your treating doctor.

I once again apologize and hope I was able to clarify your doubts this time. Let me know if there are other doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor